Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 1, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Mar 8, 2006, 11:29 PM CST for Clay County, Texas. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2006, 11:29 PM CST (05:29 UTC)
- Expired
- Mar 8, 2006, 11:43 PM CST
- In force
- 14 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 112 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 5:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOUN 090529 TOROUN TXC077-090600- /O.NEW.KOUN.TO.W.0001.060309T0529Z-060309T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1129 PM CST WED MAR 8 2006 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... CLAY COUNTY IN NORTHERN TEXAS * UNTIL MIDNIGHT CST * AT 1129 PM CST...A TORNADO WAS DETECTED BY DOPPLER RADAR 5 MILES NORTHWEST OF BELLEVUE...MOVING NORTHEAST AT 50 MPH. ANOTHER POSSIBLE TORNADO WAS INDICATED 7 MILES SOUTHWEST OF BELLEVUE. * LOCATIONS IN THE WARNING INCLUDE BELLEVUE...BUFFALO SPRINGS AND VASHTI. IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. IF A BASEMENT IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. LEAVE MOBILE HOMES AND VEHICLES FOR REINFORCED SHELTER. STAY AWAY FROM WINDOWS. LAT...LON 3370 9824 3350 9818 3351 9797 3384 9799 $$ BURKE
1 follow-up statement
000 WWUS54 KOUN 090543 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1144 PM CST WED MAR 8 2006 TXC077-090554- /O.CAN.KOUN.TO.W.0001.000000T0000Z-060309T0600Z/ CLAY TX- 1144 PM CST WED MAR 8 2006 ...THE TORNADO WARNING FOR CLAY COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE AREA. LAT...LON 3370 9824 3350 9818 3351 9797 3384 9799 $$ BURKE
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 8, 3:18 PM CST, 8 hours 11 minutes earlier.
Area forecast discussion, Mar 8, 3:18 PM CST, 8 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
318 PM CST WED MAR 8 2006
.DISCUSSION...
SURFACE WINDS ACROSS PARTS OF CENTRAL/SOUTH CENTRAL OKLAHOMA HAVE
BACKED SOMEWHAT DURING THE PAST HOUR AND THIS WILL BE OVERALL
TREND AS UPPER LEVEL SYSTEM APPROACHES. ENHANCED CONVERGENCE IN
THE SHORT TERM MAY ALLOW FOR THUNDERSTORM DEVELOP FROM PARTS OF
CENTRAL OKLAHOMA INTO SOUTH CENTRAL PARTS OF THE STATE AS DRYLINE
SHIFTS BACK TO THE WEST. EXPECT COVERAGE OF STORMS TO INCREASE
DURING THE EVENING AND OVERNIGHT HOURS AS LLJ INCREASES AND UPPER
WAVE APPROACHES. SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
SEVERE STORMS THROUGH THE OVERNIGHT HOURS. LIKELY POPS WILL
CONTINUE FOR MAINLY RAIN AND EMBEDDED THUNDER THURSDAY MORNING
ACROSS NORTH CENTRAL AND CENTRAL SECTIONS MORE IN LINE WITH GFS.
AFTER COOLER DAY ON THURSDAY...DRY SOUTHWEST WINDS WILL RETURN
WITH A NICE WARMUP. ALTHOUGH SOME BENEFICIAL RAINS WILL HELP
WITH FIRE WEATHER...WESTERN PARTS LIKELY WILL HAVE LOWER AMOUNTS
WITH CURRENT SYSTEM AND VERY HIGH TO EXTREME FIRE WEATHER
CONDITIONS MAY DEVELOP FRIDAY.
TROUGH OVER WESTERN PART OF COUNTRY WILL BE MAIN WEATHER FEATURE OVER
THE WEEKEND WITH A COLD FRONT MOVING ACROSS THE ENTIRE FORECAST
AREA AROUND MONDAY. WILL KEEP IN SLIGHT CHANCES FOR STORMS MAINLY
FAR SOUTHEAST AS BETTER MOISTURE SHOULD BE AVAILABLE ACROSS THIS
AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 48 58 41 76 / 70 60 0 10
HOBART OK 45 61 40 78 / 40 20 0 10
WICHITA FALLS TX 50 64 42 79 / 60 20 0 10
GAGE OK 38 60 37 75 / 40 20 0 10
PONCA CITY OK 46 55 37 75 / 60 60 10 10
DURANT OK 59 68 44 77 / 90 20 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR OKZ004-OKZ005-
OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-
OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.
&&
SIXHazardous weather outlook, Mar 8, 7:45 PM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
745 PM CST WED MAR 8 2006
OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
745 PM CST WED MAR 8 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...OVERNIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS OVERNIGHT ACROSS ALL BUT
NORTHWEST OKLAHOMA. THERE IS A MODERATE RISK OF SEVERE STORMS
OVERNIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST OKLAHOMA...AND NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES AREAS EAST OF A LINE FROM ALVA...TO
WOODWARD...AND CHEYENNE. THE MODERATE RISK INCLUDES AREAS EAST OF A
LINE FROM BARTLESVILLE...TO PURCELL...DUNCAN...AND WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE OVERNIGHT...
THROUGH 6 AM.
IMPACTS...
ACROSS THE SLIGHT RISK AREA...THE MOST LIKELY IMPACTS WILL BE
QUARTER SIZE HAIL AND WINDS TO 60 MPH. ACROSS THE MODERATE RISK
AREA...SUPERCELLS ARE POSSIBLE...WHICH MAY BE ACCOMPANIED BY WINDS
TO 70 MPH...AND GOLFBALL SIZE HAIL.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
THIS AFTERNOON THROUGH TONIGHT.
DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY
ACROSS THE RISK AREAS OVERNIGHT...AS A STRONG UPPER TROUGH
APPROACHES. THESE STORMS WILL BE ACCOMPANIED BY MODERATE INSTABILITY
AND STRONG SHEAR...PARTICULARLY IN THE MODERATE RISK AREA...WHICH
WILL SUPPORT ORGANIZED SEVERE STORMS.
AS THE UPPER TROUGH CONTINUES TO APPROACH TONIGHT...THUNDERSTORMS
WILL INCREASE...AND MAY BEGIN DEVELOPING CLOSER TO A DRYLINE THAT IS
FORECAST TO MOVE SLOWLY WESTWARD...POSSIBLY AS FAR WEST AS
WEATHERFORD...LAWTON...AND SEYMOUR...SHORTLY AFTER MIDNIGHT.
ADDITIONAL STORMS ARE EXPECTED ALONG A COLD FRONT THAT WILL MOVE
INTO NORTHERN OKLAHOMA. AS THE COLD FRONT PROGRESSES SOUTHWARD
OVERNIGHT...STORMS ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE
LINES OF STORMS...ONE POSSIBLY ALONG THE COLD FRONT...AND ANOTHER
CLOSER TO THE DRYLINE. THE MODERATE RISK AREA WILL EXPERIENCE THE
GREATEST INSTABILITY AND SHEAR OVERNIGHT...WITH SUPERCELLS...AND
MULTIPLE WARNINGS POSSIBLE. DUE TO COLD TEMPERATURES ALOFT AND
STRONG SHEAR...THE PRIMARY CONCERN IS FOR GOLFBALL SIZE HAIL AND 70
MPH WINDS. HOWEVER...DUE TO STRENGTHENING LOWER LEVEL WINDS IN THE
MODERATE RISK AREA LATE TONIGHT...ISOLATED TORNADOES CAN NOT BE
RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY MAR 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE THUNDERSTORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE THROUGH THURSDAY. WITH THE
MENTIONED STORM SYSTEM PROGRESSING OVER THE BODY OF OKLAHOMA EARLY
THURSDAY...SMALL...LOW-TOPPED THUNDERSTORMS COULD BE EFFICIENT HAIL
PRODUCERS AS THE COLD CORE OF THE STORM SYSTEM PASSES OVERHEAD.
ANOTHER CHANCE OF THUNDERSTORMS WILL ENTER THE FORECAST ON SUNDAY
AND MONDAY...MAINLY OVER SOUTHEAST PORTIONS OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE FIRE DANGER WILL PERIODICALLY REACH THE HIGH OR VERY HIGH
CATEGORY THROUGH EARLY NEXT WEEK.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY. A GRAPHICAL OUTLOOK CAN BE FOUND ON THE WEB AT
WEATHER.GOV/NORMAN.
JAMESIn the hours before
Local storm report, Mar 8, 9:51 PM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM HAIL ACHILLE 33.83N 96.39W
03/08/2006 E1.75 INCH BRYAN OK FIRE DEPT/RESCUE
REPORTED BY BRYAN COUNTY EM. ALSO REPORTED POWER OUTAGES
IN UTICA AND BOKCHITO.
&&
TYLocal storm report, Mar 8, 10:48 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1048 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL MEGARGEL 33.45N 98.93W
03/08/2006 M0.75 INCH ARCHER TX EMERGENCY MNGR
HAIL COVERED THE GROUND.
&&
TYLocal storm report, Mar 8, 10:49 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 PM HAIL 1 N MEGARGEL 33.47N 98.93W
03/08/2006 M0.88 INCH ARCHER TX EMERGENCY MNGR
&&
TYLocal storm report, Mar 8, 11:00 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1100 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL ARCHER CITY 33.59N 98.63W
03/08/2006 M1.75 INCH ARCHER TX EMERGENCY MNGR
&&
TYLocal storm report, Mar 8, 11:23 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1123 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL JOY 33.57N 98.22W
03/08/2006 M1.00 INCH CLAY TX AMATEUR RADIO
HAIL COVERED THE GROUND
&&
TYLocal storm report, Mar 8, 11:27 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CST WED MAR 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL HENRIETTA 33.82N 98.19W
03/08/2006 M0.88 INCH CLAY TX AMATEUR RADIO
REPORTED IN DOWNTOWN HENRIETTA.
&&
TYThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 10:34 PM CST | Severe Thunderstorm Warning | OUN | Archer, Baylor | 41 min |
| Mar 8, 10:41 PM CST | Severe Thunderstorm Warning | OUN | Clay | 49 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.